... MICKXXXY. Self diagnosed refered to Papworth by my Dr who put me on rivaroxaban 20mg when I feel a flutter it only lasts for a split second I am a very fit 72 year old (treadmill every day) plus I have a very slow pulse rate (35/40 at rest)which I thought was because of being fit.my doc says the benefits far out way the side effects I sincerely hope so because the list of side effects are really frightening I would like to know when if at all the side effects will start MICKXXXY
I've been taking Xarelto 20 for about 2 months now. I have a-fib and flutter plus one tachycardia episode. I'm also 72 yrs old and quite fit with daily hiking, home maintenance and yard work. In spite of two years of pressure from my cardiologist to start an anticoagulant I resisted, remembering my father's bruises and frequent small hemorrhages from Coumadin.
To date I have NO obvious side effects from Xarelto. I'm active and a handyman and so I bump and bruise myself often, and even get cuts. The bruises from hard bumps aren't at all excessive or extensive. They clear up just a bit more slowly than expected, and the cuts just bleed a little longer than expected. I'm talking about small cuts, not major wounds. Your experience with Xarelto may be different but as often happens in life, the reality for me isn't nearly as bad as the anxiety before. This drug is very different to live with than Coumadin.
The risk of stroke with flutter is about 1 1/2 times greater compared to without flutter. That's a small risk, but it is a much greater risk than the chance of catastrophic hemorrhage from Xarelto which is extremely rare. From what I've read, risk of small brain hemorrhages is much less than with Coumadin.
As far as frightening is concerned, I can't imagine anything more frightening than a disabling stroke leaving one needing diapers and needing to be fed. I've already told my wife that if that ever happens she's to find a way to let me die that won't put her at legal risk.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Dec 2014 • 6 answers
Which of these drugs have a side effect of extreme sensitivity to the sun? Rivaroxaban, candesartan?
Posted 5 Jan 2015 • 1 answer
Posted 25 Mar 2016 • 0 answers
Posted 16 May 2017 • 0 answers
Posted 19 days ago • 0 answers